Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 108, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 30, 2002, 8:32 AM CDT for Woodruff County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2002, 8:32 AM CDT (13:32 UTC)
- Expired
- Apr 30, 2002, 9:00 AM CDT
- In force
- 28 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Woodruff County, AR
The radar
The Little Rock radar (KLZK), 101 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 956 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 5:26 AM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 30, 5:26 AM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT TUE APR 30 2002 SOMEWHAT OF A COMPLICATED FORECAST FOR US TODAY. WARM FRONTAL BOUNDARY WILL MOVE BACK NORTHWARD ACROSS ARKANSAS TODAY. SERIES OF H5 SHORTWAVES WILL AFFECT THE STATE THROUGH TONIGHT. ATMOSPHERE SHOULD BE PRETTY UNSTABLE TODAY WITH SCATTERED THUNDERSTORMS EXPECTED. PER SPC OUTLOOK...WILL MENTION SOME STORMS SEVERE FOR TODAY. STILL EXPECTING SOME EVENING THUNDERSTORMS TONIGHT...MAINLY THE NORTHEASTERN HALF OF THE FORECAST AREA. SOME DISCREPANCY BETWEEN MODELS ON WHEN COLD FRONT WILL MAKE IT INTO THE STATE. WILL LEAN MORE TOWARD FRONT GETTING INTO NORTHWEST PART OF THE STATE BY LATE WEDNESDAY WITH FRONT BEING PRETTY WELL THROUGH THE STATE BY THURSDAY AT 1200Z. SHOULD BE A PRETTY FAIR CAP ON THE ATMOSPHERE ON WEDNESDAY...PLUS OVERALL MOISTURE WILL BE SOMEWHAT LACKING. THUS... HAVE GONE WITH SMALL POPS MAINLY OVER THE NORTHERN HALF ON WEDNESDAY AND EARLY WEDNESDAY NIGHT. DRY WEATHER PATTERN SHOULD BE ON TAP FOR MOST OF THE REST OF THE WEEK. NEXT CHANCE FOR PRECIPITATION SHOULD BE SMALL CHANCES BEGINNING SATURDAY NIGHT. FCSTID = 22 HRO 79 62 86 55 / 50 30 20 20 LIT 82 65 88 62 / 50 30 10 10 HOT 82 66 88 62 / 50 30 10 10 PBF 83 67 88 67 / 40 20 10 10 .LZK...NONE.
In the hours before
Special weather statement, Apr 30, 5:00 AM CDT, 3 hours 32 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301830- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE APR 30 2002 ...SLIGHT RISK OF SEVERE WEATHER TODAY OVER MUCH OF ARKANSAS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MUCH OF ARKANSAS TODAY. A STATIONARY FRONTAL BOUNDARY WAS LOCATED ACROSS SOUTHERN ARKANSAS THIS MORNING. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND NORTH OF THE FRONT THROUGH THIS AFTERNOON. AS THE FRONT LIFTS NORTHWARD TODAY...THESE STORMS ARE FORECAST TO INCREASE IN COVERAGE AND INTENSITY AND SPREAD ACROSS CENTRAL AND NORTHERN ARKANSAS. SOME STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. STORM SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO OPERATORS MAY NEED TO BE ACTIVATED OVER MUCH OF THE STATE LATER TODAY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 4:08 AM CDT | Severe Thunderstorm Warning | LZK | Pike | 37 min |
| Apr 30, 6:09 AM CDT | Severe Thunderstorm Warning | LZK | Johnson | 21 min |
| Apr 30, 8:07 AM CDT | Severe Thunderstorm Warning | LZK | Independence | 13 min |
| Apr 30, 8:15 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 45 min |
| Apr 30, 9:21 AM CDT | Severe Thunderstorm Warning | LZK | Stone | 24 min |
| Apr 30, 9:44 AM CDT | Severe Thunderstorm Warning | LZK | Stone | 16 min |
| Apr 30, 10:55 AM CDT | Severe Thunderstorm Warning | LZK | Fulton | 35 min |
| Apr 30, 10:58 AM CDT | Severe Thunderstorm Warning | LZK | Fulton | 32 min |
| Apr 30, 10:59 AM CDT | Severe Thunderstorm Warning | LZK | Sharp | 31 min |
| Apr 30, 11:03 AM CDT | Severe Thunderstorm Warning | LZK | Baxter | 27 min |
| Apr 30, 11:26 AM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard | 34 min |
| Apr 30, 11:28 AM CDT | Severe Thunderstorm Warning | LZK | Sharp | 32 min |
| Apr 30, 11:47 AM CDT | Severe Thunderstorm Warning | LZK | Boone | 43 min |
| Apr 30, 12:02 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 13 min |
| Apr 30, 12:06 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 39 min |
| Apr 30, 12:25 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 20 min |
| Apr 30, 12:30 PM CDT | Severe Thunderstorm Warning | LZK | Searcy | 45 min |
| Apr 30, 1:04 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Stone | 26 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.